It is currently Tue Aug 22, 2017 10:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Nov 04, 2012 8:29 pm 
Offline
Average Poster
Average Poster

Joined: Sun Nov 04, 2012 8:10 pm
Posts: 5
OK....I am new to this forum, and I joined up to share what im experiencing right now. I was addicted to percocet, vicodin, etc. and was only on them for about a year to a year and a half. Once I decided to stop, i noticed the intense hell of withdrawl. What a nightmare! So my buddy told me about Suboxone. I started to take 4 mgs a day and then basically whenever i needed a piece. Now im taking about 2mgs twice a day, and i have doing so for about 3 years. I have always had very normal, healthy bowel movements, until about a year ago. A couple days before i really had a constipation problem, I noticed the last 2 movements i had were a little tough. Then BOOM!!! I didnt go for about 5 days. I bought some exlax (never tried a laxative in my life) and nothing. Finally I turned to the Mag Citrate, and that was like a garden hose spraying out of me!! (I dont mean to sound gross, this is for real). Now i've been on subs for 2 years with no issues. Then the last year has been hell trying to be regular again. Is this normal? has anyone experienced this? Ive seen Doctors, got X_Rays, rectal exam, blood work, etc. They all said the same thing. "Quit the suboxone" well its not so simple! you know what i mean? I take fiber, softeners, and miralax all the time. Some weeks I feel back to normal, and then total shut down again. It also feels like when i do have stools they are never hard. So why am I jammed up? It feels like i either have something blocking my stool, or my muscles arent working properly. Is this a side effect? All my xrays and blood work came up clean, so im not sure whats going on, but I cant stand being alone with this. Any feedback would be greatly appreciated. Do u think once I quit the suboxone, I will gradually get better?


Top
 Profile  
 
 Post subject: Suboxone issues
PostPosted: Sun Nov 04, 2012 10:06 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Oct 21, 2012 5:33 pm
Posts: 147
Hello Lex,

Welcome to this forum !

I hate to hear you are having the problems you have described.

I take Suboxone and have experienced constipation too. Reportedly, Suboxone tends to dry out the water in our intestines and can cause hard and dry stools.

I drink plenty of water, just plain water and a lot of it, say 15 glasses a day, spread out over the entire day. This places extra water in your system and can help combat the constipation. I take a stool softener , 1 per day, usually around noon por a little earlier. I like to eat cereal for breakfast and can add fruit to that. So I get fiber from the cereal from the grain based cereal and good vitamins form the fruit, and some fruits helps our digestive system keep on track. I avoid vitamins and foods that contain too much iron. Too much iron tends to stop me up sometimes.

I would recommend a well balanced diet and exercise to keep things moving.

I have heard other people say that they have had the side effect of constipation from taking Suboxone.

As far as having soft stools, that could be caused by many things like too much water, changes in your diet, possibly even something like you ate could have given you a slight case of "stomach flu", eating too many fruits or raisins, apricots or other fruits known to cause soft stools, etc.

I don't think you have anything to worry about, but I would maybe be concerned if you have went over a week without having a good bowel movement. You want to try and prevent a bowel blockage by keeping things moving.

If you are thinking of stopping the Suboxone, I would suggest that you do some more research and since you say you have been taking sub for a good while, you need to consider weaning yourself off of the Suboxone slowing to avoid any potential wd that could occur from abruptly stopping the Suboxone. You could go to the search tab at the top of this page and click on it, it will have a place at the top right where you can enter a word or words to search this forum for. For starters, you may try searching for tapering. This will take to some choices of tapering off of Suboxone and you can read how other people have tapered/weaned off of Suboxone successfully, and other related post(s).

It sounds like the doctors have been working with you, it is good to hear they are working with you.

I figure that you have mentioned these specific problems to your doctor(s)

If you have any other questions, let me know. 8)

I hope you have a great evening !

Again, welcome to this forum !

Sincerely,

bxr


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 05, 2012 12:45 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4138
So a literal pain in the ASS! Constipation is no fun, but I've never had it as bad as it sounds like you have. My level of constipation is the same now as when I was taking oxycodone. Sometimes it will be several days before I have a movement, and it will be hard and feel large. I don't think I've ever been very troubled by it, however.

I like all of Boxer's suggestions. I don't exercise as much as I should, but I notice that when I do get out walking, I'm more regular. I have tapered my suboxone dose from 16 mg/day to 4 mg/day. This has been very gradual over several months. One thing I haven't noticed is my constipation going away! As I continue tapering I hope it gets better, but it may not improve much until I'm totally off. I do think it will get better once I'm off all opiates.

I'm sorry for the reason you found us, but I'm glad you're here! Welcome to the forum!

Amy

P.S. What's brown and yucky and sits on a piano stool??? Beethoven's last movement!

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Nov 05, 2012 5:44 pm 
Offline
Average Poster
Average Poster

Joined: Sun Nov 04, 2012 8:10 pm
Posts: 5
Thanks guys for responding. I feel a little better. Is it possible for the long term use of subozone, to effect the way your muscles might work?? Like the way they contract?? and if so, Will these problems fade, as I quit??


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 05, 2012 5:55 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Lex wrote:
Thanks guys for responding. I feel a little better. Is it possible for the long term use of subozone, to effect the way your muscles might work?? Like the way they contract?? and if so, Will these problems fade, as I quit??


It is most definitely the suboxone. I don't believe it has anything to do with your muscles and their competence. Opiates in general cause this issue. It doesn't mean anything that you were regular for the first couple years, in most cases it will catch up to you (general you) eventually. I think split dosing might have an impact on this problem as well. I was more regular when I took once dose vs multiple, even though the amount was the same. This is just a theory though and not supported by anything.

Drink plenty of water.. try activia yogurts. Activia helped me a bit but you have to be consistent and it takes about a week to kick in.


Oh and don't worry, when you quit subs, you'll be fine. Trust me on that one. You won't have any trouble going to the bathroom on a (very) regular basis. :wink:


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 05, 2012 7:06 pm 
Offline
Average Poster
Average Poster

Joined: Sun Nov 04, 2012 8:10 pm
Posts: 5
Thank you so much for your response. You made me feel alot better. I need to get off these things ASAP. I dont mind taking them, its just this one side effect that i cannot take any longer. My only issue is that I work 50-70 hours a week and i have to be presentable and energetic. If I quit subs and work at the same time..........that would be brutal!! Anyway, im so glad i found you guys to talk to. Ive been dealing with this for a year with nobody to turn to.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group